Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


diabeties
May 10, 2009

hi i have recently found out that i was being over dosed on reyataz 300 mg the directions were to take 2 tablets by mouth twice daily (=4 pills 1200 mg daily for over 2 yrs) i have since developed uncontrolled diabeties) iam 1 of 10 siblings diabeties does not run in my family neither my parents or grandparents or any of my siblings have ever had diabeties in my family,being over dosed on reyataz caused by diabeties and i've seen 4 diabetic specialist who are unable to control my sugar levels i have since stopped taking the incorrect dose of reyataz this pass march 2009 was being over dosed by reyataz the reason for my diabeties? the nurse at my doctors office called in the wrong doseage to my drug store.thats how this over dose was caused

Response from Dr. Henry

You don't mention the other drugs you are taking so hard to say with any certainly whether the excessive atazanavir directly caused your diabetes. Atazanavir has had only modest effects on blood sugar levels when taken in standard doses and of course there is no published data regarding taking high doses for 2 years. If high dose atazanavir triggered the diabetes then switching to standard doses should help-if not then seems somewhat less likely to have been the main cause of the diabetes (which is common in the general population so hard to know for sure what the actual cause is in many cases). KH


Previous
pep
Next
skin issues

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement